Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at May 13, 2014, 3:29 PM CDT for 4 counties in Kansas. It took effect at May 14, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 3:29 PM CDT (20:29 UTC)
- In effect from
- May 14, 2014, 4:00 AM CDT
- Expired
- May 14, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS73 KICT 132029 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT TUE MAY 13 2014 KSZ032-033-047-048-141030- /O.NEW.KICT.FR.Y.0002.140514T0900Z-140514T1300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 329 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...LOW TEMPERATURES EARLY WEDNESDAY MORNING WILL FALL TO BETWEEN 34 AND 36 DEGREES. * IMPACTS...THE COMBINATION OF COLD TEMPERATURES AND LIGHT WINDS WILL PROMOTE FROST DEVELOPMENT TONIGHT...WITH FROST REMAINING POSSIBLE UNTIL SHORTLY AFTER SUNRISE ON WEDNESDAY. SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWSON
2 follow-up statements
281 WWUS73 KICT 140832 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT WED MAY 14 2014 KSZ032-033-047-048-141300- /O.CON.KICT.FR.Y.0002.140514T0900Z-140514T1300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 332 AM CDT WED MAY 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES...EARLY THIS MORNING WILL DIP INTO THE MID TO UPPER 30S ACROSS CENTRAL KANSAS...WHICH SHOULD PROMOTE PATCHY FROST DEVELOPMENT. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
299 WWUS73 KICT 141301 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 801 AM CDT WED MAY 14 2014 KSZ032-033-047-048-141415- /O.EXP.KICT.FR.Y.0002.000000T0000Z-140514T1300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 801 AM CDT WED MAY 14 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO WARM WITH FROST NO LONGER A THREAT...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at May 13, 3:00 PM CDT, 29 minutes earlier.
Area forecast discussion, May 13, 3:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT TUE MAY 13 2014 .SYNOPSIS... ISSUED AT 300 PM CDT TUE MAY 13 2014 CURRENTLY HAVE A DEEP UPPER TROUGH EXTENDING FROM THE NORTHERN MISSISSIPPI VALLEY INTO THE SOUTHERN ROCKIES. AT THE SURFACE...THE STRONG COLD FRONT IS WELL EAST OF THE AREA AND EXTENDS FROM THE EASTERN GREAT LAKES INTO THE LOWER MISSISSIPPI VALLEY. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM CDT TUE MAY 13 2014 THE MAIN STORY THROUGH THESE DAYS WILL BE THE UNSEASONABLY COOL TEMPS. LOW LEVEL COLD ADVECTION WILL CONTINUE TONIGHT ACROSS ALL OF THE FORECAST AREA WITH OVERNIGHT LOWS FORECAST TO BE 15 TO 20 DEGREES BELOW NORMAL. WILL RUN WITH A FROST ADVISORY FOR A FEW COUNTIES IN CENTRAL KS WHERE LOWS WILL FALL INTO THE 34-36 RANGE WITH LIGHT WINDS. QUICK LOOK AT RECORD LOWS TONIGHT...AND IT WILL BE TOUGH TO BREAK ANY WITH MOST OF THEM BELOW FREEZING. THE SHORTWAVE CURRENTLY SITUATED BACK OVER EASTERN NM IS EXPECTED TO TRACK EAST AND THEN NORTHEAST ACROSS THE OZARK REGION BY WED. THIS FEATURE MAY SPREAD A FEW SHOWERS OVER FAR SE KS BUT FEEL THE BULK OF THE ACTIVITY WILL REMAIN EAST OF THE FORECAST AREA FOR TONIGHT THROUGH WED MORNING. THIS WILL PLACE THE CENTRAL AND SOUTHERN PLAINS UNDER NW FLOW ALOFT WITH A NUMBER OF WEAK IMPULSES SET TO SLIDE DOWN IN THE MEAN FLOW. ONE OF THESE IS EXPECTED TO MOVE OUT OF WESTERN NEBRASKA AND ACROSS CENTRAL KS BY WED AFTERNOON. WITH VERY COLD MID AND UPPER TEMPS FEEL SOME ISO-SCT SHOWERS SHOULD MOVE OUT OF NW KS AND INTO THE NORTHERN PORTIONS OF THE FORECAST AREA BY LATE WED AFTERNOON INTO EARLY WED EVENING. SOME OF THIS ISO DIURNAL ACTIVITY IS EXPECTED TO LINGER INTO THU AS WELL. BOTH THE GFS AND ECMWF NOW AGREE ON A MORE ROBUST WAVE MOVING OUT OF CENTRAL NEBRASKA AND ACROSS THE FORECAST AREA FOR FRI WHICH AT THIS POINT LOOKS TO HAVE THE BEST CHANCE FOR SOMETHING MORE THAN JUST ISO SHOWERS. CONFIDENCE IS HIGH THAT WE ARE NOT LOOKING AT STRONG OR SEVERE STORMS. CONFIDENCE IS HIGH THAT TEMPS WILL BE AROUND 10 DEGREES BELOW NORMAL FOR WED THROUGH FRI...WITH HIGHS ONLY TOPPING OUT IN THE 60S. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 300 PM CDT TUE MAY 13 2014 THE THEME THROUGH THESE EXTENDED PERIODS WILL BE A TRANSITION FROM NORTHWEST FLOW ALOFT TO ZONAL AND THEN SW FLOW FOR THE START OF THE WORK WEEK. THERE WILL BE SOME SMALL PRECIP CHANCES AS MOISTURE STARTS TO WORK BACK TO THE NORTH BUT AT THIS POINT IT DOESN'T LOOK LIKE ANYTHING WIDESPREAD. MORE SEASONAL TEMPS WILL BE IN PLACE FOR SUN AND MON WITH SIGNS OF A MORE SIGNIFICANT WARM-UP STARTING TUE. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1227 PM CDT TUE MAY 13 2014 LOW CLOUDS WILL SCATTER OUT ACROSS SOUTHEAST KANSAS FOR THIS AFTERNOON WITH VFR CONDITIONS EXPECTED THEREAFTER. GUSTY NORTH WINDS WILL DECREASE AROUND SUNSET AND REMAIN LIGHT FROM THE NORTH THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. SOME MID-LEVEL CLOUDS WILL DEVELOP OVER THE REGION DURING THE DAY ON WEDNESDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 66 45 67 / 10 10 10 20 HUTCHINSON 37 66 42 66 / 10 10 10 20 NEWTON 42 65 44 65 / 10 10 10 20 ELDORADO 43 65 44 65 / 10 10 10 20 WINFIELD-KWLD 43 66 44 67 / 10 10 10 20 RUSSELL 35 67 39 66 / 10 20 10 20 GREAT BEND 36 67 40 67 / 10 20 10 20 SALINA 37 67 41 65 / 10 10 10 20 MCPHERSON 38 66 42 65 / 10 10 10 20 COFFEYVILLE 46 63 43 68 / 20 10 10 20 CHANUTE 45 64 43 66 / 10 10 10 20 IOLA 45 64 43 64 / 10 10 10 20 PARSONS-KPPF 44 63 43 67 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR KSZ032-033- 047-048. &&
Hazardous weather outlook, May 13, 4:28 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 428 AM CDT TUE MAY 13 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 428 AM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER WILL BE VERY HIGH THIS AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. PATCHY FROST IS POSSIBLE ACROSS CENTRAL KANSAS TONIGHT THROUGH EARLY WEDNESDAY MORNING...AS TEMPERATURES DIP INTO THE MID 30S. A WIDESPREAD FROST OR FREEZE IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GRASSLAND FIRE DANGER WILL BE VERY HIGH MONDAY AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.